Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 20, NWS Amarillo, TX

December 14, 20147 counties in Texas

NWS Amarillo, TX issued this wind advisory at Dec 14, 2014, 3:41 AM CST for 7 counties in Texas. It took effect at Dec 14, 2014, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Dec 14, 2014, 3:41 AM CST (09:41 UTC)
In effect from
Dec 14, 2014, 9:00 AM CST
Expired
Dec 14, 2014, 6:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Deaf Smith County, TX, Donley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 11 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.7 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
1685 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

486 
WWUS74 KAMA 140941
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
341 AM CST SUN DEC 14 2014

TXZ011>013-016>019-141800-
/O.NEW.KAMA.WI.Y.0020.141214T1500Z-141215T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE...CLARENDON
341 AM CST SUN DEC 14 2014

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* EVENT...WEST TO SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55
  MPH ARE EXPECTED ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS
  PANHANDLE TODAY. 

* TIMING...WINDS WILL INCREASE MID TO LATE MORNING...AND REMAIN
  STRONG THROUGH EARLY THIS EVENING. 

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OR
  LIGHTWEIGHT OBJECTS...INCLUDING HOLIDAY DECORATIONS...MAY BE BLOWN
  AROUND. AREAS OF BLOWING DUST COULD LEAD TO LOCALIZED REDUCTIONS IN
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

KB
2 follow-up statements
383 
WWUS74 KAMA 141747
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1147 AM CST SUN DEC 14 2014

TXZ011>013-016>019-150000-
/O.CON.KAMA.WI.Y.0020.000000T0000Z-141215T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE...CLARENDON
1147 AM CST SUN DEC 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* EVENT...WEST TO SOUTHWEST WINDS AROUND 35 MPH WITH GUSTS UP TO 55
  MPH ARE EXPECTED ACROSS THE SOUTHWEST AND SOUTH CENTRAL TEXAS
  PANHANDLE THROUGH THIS AFTERNOON.

* TIMING...WINDS WILL REMAIN STRONG THROUGH EARLY THIS EVENING.

* IMPACTS...THESE STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR HIGH PROFILE VEHICLES. LOOSE OR LIGHTWEIGHT OBJECTS...INCLUDING
  HOLIDAY DECORATIONS...MAY BE BLOWN AROUND. AREAS OF BLOWING DUST
  COULD LEAD TO LOCALIZED REDUCTIONS IN VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHNEIDER
700 
WWUS74 KAMA 142354
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
554 PM CST SUN DEC 14 2014

TXZ011>013-016>019-150100-
/O.EXP.KAMA.WI.Y.0020.000000T0000Z-141215T0000Z/
OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...HEREFORD...CANYON...CLAUDE...CLARENDON
554 PM CST SUN DEC 14 2014

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

SUSTAINED WINDS HAVE DIMINISHED TO BELOW 35 MPH ACROSS THE SOUTHWEST
AND SOUTH CENTRAL TEXAS PANHANDLE. AS A RESULT...THE WIND ADVISORY
ISSUED EARLY THIS MORNING FOR THIS AREA WILL EXPIRE AT 6 PM THIS
EVENING.

$$

ANDRADE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Dec 13, 11:41 PM CST, 4 hours earlier.

Area forecast discussion, Dec 13, 11:41 PM CST, 4 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1141 PM CST SAT DEC 13 2014

.AVIATION...
FOR THE 06Z TAFS...LITTLE CHANGE FROM PREVIOUS AVIATION AFD. A FAST
MOVING AND VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED
SFC COLD FRONT WILL IMPACT THE REGION THRU SUNDAY AFTERNOON. THREAT
OF SHOWERS AND ISOLD TSTMS EXISTS AT ALL TERMINAL SITES THRU SUNDAY
MORNING. MVFR CIGS AND SOME BR ARE ALSO POSSIBLE. THE COLD FRONT WILL
MOVE THRU THE AREA SUNDAY..LEADING TO IMPROVING CONDITIONS. WINDS
WILL ALSO RAMP UP MID TO LATE MORNING SUNDAY AND PERSIST INTO THE
EARLY EVENING HOURS.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 549 PM CST SAT DEC 13 2014/

AVIATION...
FOR THE 00Z TAFS...A VARIETY OF WEATHER IS EXPECTED AT THE TERMINAL
SITES DURING THE NEXT 24 HOURS. A FAST MOVING UPPER LEVEL LOW
PRESSURE SYSTEM AND ITS ASSOCIATED COLD FRONT WILL IMPACT THE REGION
AFTER 06Z TONIGHT THRU SUNDAY AFTERNOON. THIS STORM SYSTEM WILL
BRING A THREAT OF SHOWERS AND ISOLD TSTMS TO THE TAF SITES LATE
TONIGHT INTO SUNDAY MORNING. MVFR CIGS AND SOME BR ALSO POSSIBLE. THE
SFC COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY...LEADING TO
IMPROVING CONDITIONS. WINDS WILL ALSO RAMP UP AROUND MID TO LATE
MORNING SUNDAY AND PERSIST THRU THE AFTERNOON HOURS. OVERALL...A
FAIRLY COMPLICATED FCST WITH AMENDMENTS PSBL THIS EVENING.

ANDRADE

PREV DISCUSSION... /ISSUED 358 PM CST SAT DEC 13 2014/

SHORT TERM...
A HIGHLY AMPLIFIED UPPER AIR PATTERN CONTINUES ACROSS THE CONUS WITH
THE TEXAS AND OKLAHOMA PANHANDLES SITUATED AHEAD OF AN UPPER TROUGH
OVER THE FOUR CORNERS REGION. THIS UPPER TROUGH WILL PROVIDE A CHANCE
OF SHOWERS AND THUNDERSTORMS TO THE AREA LATER TONIGHT. MEANWHILE
SOUTHERLY SURFACE WINDS CONTINUE TO DRAW IN LOW-LEVEL MOISTURE INTO
THE AREA. WHILE THIS MOISTURE IS PRETTY SHALLOW...IT IS ABUNDANT AND
HAS RESULTED IN AREAS OF DENSE FOG AND LOW STRATUS THE PAST SEVERAL
NIGHTS AND SEE NO REASON FOR FOG AND LOW STRATUS NOT TO DEVELOP LATER
TONIGHT. THE ONE CAVEAT THOUGH IS SURFACE WINDS ARE STRONGER IN
MAGNITUDE WHICH MAY HELP TO KEEP VISIBILITIES ABOVE A QUARTER OF A
MILE. THUS HAVE OPTED TO NOT ISSUE A DENSE FOG ADVISORY FOR THIS AREA
TONIGHT.

THE UPPER TROUGH BECOMES NEGATIVELY TILTED BEFORE CLOSING OFF INTO AN
UPPER LOW LATE TONIGHT. THIS LOW WILL THEN TRACK EAST NORTHEAST ACROSS
THE NORTHERN TEXAS PANHANDLE AND THE OKLAHOMA PANHANDLE SUNDAY
MORNING. SHOWERS AND THUNDERSTORMS WILL DEVELOP LATE TONIGHT AHEAD OF
THIS SYSTEM AS LARGE SCALE ASCENT INCREASES WITH THE APPROACH OF THIS
SYSTEM. COOL MID LEVEL TEMPS ASSOCIATED WITH THIS SYSTEM WILL RESULT
IN STEEPENING LAPSE RATES WHICH WILL CONTRIBUTE TO MUCAPES OF 250-750
J/KG. BULK SHEAR VALUES AROUND 40 KTS WILL SUPPORT STORM ORGANIZATION
BUT THE OVERALL SEVERE THREAT WILL BE LIMITED GIVEN THE PROGRESSIVE
NATURE OF THIS SYSTEM. STILL THE STRONGER STORMS CAN BE CAPABLE OF
PRODUCING SMALL HAIL AND GUSTY WINDS. MOST LIKELY SCENARIO WILL BE A
SQUALL LINE MOVING EASTWARD ACROSS THE AREA BEFORE RACING OFF INTO
OKLAHOMA SUNDAY.

ANY LOW CLOUDS/FOG WILL BE SCOURED OUT EARLY SUNDAY ONCE THE FRONT
PUSHES THROUGH THE AREA AS DRIER AIR WORKS ITS WAY INTO THE AREA.
NORTHWEST WINDS WILL INCREASE BEHIND THIS DEPARTING SYSTEM LEADING TO
A BLUSTERY DAY. STILL HELD ONTO A MENTION OF RAIN DURING THE DAY OVER
MUCH OF THE AREA BUT BETTER CHANCES WILL LIE OVER THE OKLAHOMA
PANHANDLE AND NORTHEAST TEXAS PANHANDLE AS THE DEFORMATION ZONE NORTH
OF THE UPPER LOW MOVES OVER THIS AREA. THE RAIN WILL CHANGE OVER TO
SNOW SUNDAY EVENING AS TEMPS FALL BELOW FREEZING.

LONG TERM...
THE START OF THE NEW WORK WEEK WILL START WITH NEAR SEASONAL TEMPS
AND DRY CONDITIONS AS THE UPPER LOW PULLS OFF TO THE NORTHEAST AND
A LOW AMPLITUDE UPPER RIDGE BUILDS OVER THE FOUR CORNERS REGION.
HOWEVER THE UPPER PATTERN WILL QUICKLY BECOME ACTIVE BY WEDNESDAY AS
AN UPPER TROUGH EJECTS OFF THE CALIFORNIA COAST. THIS WILL BE
FOLLOWED BY A SECOND AND DEEPER UPPER TROUGH. THE SECOND TROUGH LOOKS
TO BE STRONGER IN MAGNITUDE AND THE PASSAGE OF A COLD FRONT CAN HELP
TO GENERATE PRECIPITATION. WHILE THE DETAILS OF THIS SYSTEM ARE NOT
TOO CLEAR AT THIS TIME SINCE ITS SEVERAL DAYS OUT IN TIME...BUT
A RAIN SNOW MIX LOOKS TO BE A POSSIBILITY WEDNESDAY EVENING THROUGH
FRIDAY.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Dec 13, 2:50 PM CST, 12 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CST SAT DEC 13 2014

OKZ001>003-TXZ001>020-141200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
250 PM CST SAT DEC 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

PATCHY FOG IS EXPECTED TO DEVELOP OVER THE EASTERN HALF OF THE TEXAS
AND OKLAHOMA PANHANDLES TONIGHT. VISIBILITIES MAY BE REDUCED TO LESS
THAN A MILE AT TIMES.

THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE TEXAS AND OKLAHOMA
PANHANDLES TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW
STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL REMAIN POSSIBLE ON SUNDAY. ALTHOUGH SEVERE WEATHER
IS NOT ANTICIPATED...A FEW STORMS COULD PRODUCE SMALL HAIL AND GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CLK

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.